MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038075
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
Reported as "sheath dilator split at tip".The report states "could not get introducer to penetrate through skin.When the doctor pulled back he noticed the blue dilator was split at the tip." as a result, another iab was used and inserted at the same insertion site.There was no report of patient complications, serious injury or death.Patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 18f22h0014.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was an 8fr dilator from a semi-finished insertion kit for a 40cc ultraflex intra-aortic balloon catheter.Upon visual inspection, the tip was noted damaged/split; the appearance of the dilator tip is an inconsistent diameter with damage to the material at the tip opening.The dilator hub appeared typical.Dried blood was noted on the sample.No other damage or abnormalities were noted.The returned dilator could not be accurately measured due to the damage noted upon return.The dilator was aspirated and flushed successfully.Some dried blood was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint of dilator tip damaged - found during use is confirmed.During the investigation, the dilator was noted damaged/split at the tip.The appearance of the dilator tip is an inconsistent diameter with damage to the material at the tip opening.The cause of the damage is undetermined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged dilator tip.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16539383
Report Number3010532612-2023-00165
Device Sequence Number17945036
Product Code DSP
UDI-Device Identifier00801902136695
UDI-Public00801902136695
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberIPN038075
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22H0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight129 KG